Thunderstorm Wind, Monroe
- When
- April 26, 1:30 PM CST
- Where
- Monroe County, Waterloo
- Measured
- 56 kt (64 mph) estimated gust
- Reported by
- Emergency Manager
- Coordinates
- 38.330, -90.150
Thunderstorm winds blew down several trees around town.
A cold front dropped south across forecast area triggering showers and thunderstorms. Some of the storms produced large hail, damaging winds and a couple of tornadoes.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LSX wrote it up.
A cold front dropped south across forecast area triggering showers and thunderstorms. Some of the storms produced large hail, damaging winds and a couple of tornadoes.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the first event at Apr 26, 5:45 AM CST, 7 hours 45 minutes earlier.
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 645 AM CDT TUE APR 26 2016 .SHORT TERM... (Through Late This Afternoon) Issued at 406 AM CDT Tue Apr 26 2016 A Rex Block pattern exists over the CONUS Rockies and Canadian Prairie with a weak RIDGE over our region. A surface frontal boundary at 07z extended from just south of Chicagoland west- southwestward to just north of Quincy and near Kansas City. This front, in the absence of any upper support and low level jet, will be the primary focus for any convection that might develop thru late this morning. Such as it is, a capping inversion has largely suppressed the attempted convection in our region and so only a slight chance is anticipated during this time. The best focus thru early this morning will be to our west in northeast Kansas and southeast Nebraska, where there will be a low level jet and radar and satellite shows this is where the breaking of the capping inversion has been most successful. Short-term model guidance seems to have a loose consensus on the convection that develops to our west congealing and then tracking east along what should be a slowly southward sagging front over our way. Have followed these trends for now with increasing PoPs into central MO for late this morning, sliding into STL metro during midday-early afternoon, and then into southern IL during the afternoon. Peaked PoPs at 50% for now, but these will need to be increased as confidence of this event waxes. This convective event for late this morning and afternoon, and especially the leading or eastern edge of it, will have some potential for severe with marginal bulk shear values and CAPE of around 2000 J/kg. It will very much depend on how organized the convection can get early this morning before heading east. Corresponding with a southward moving front and increased cloudiness associated with this convective event later today, have edged back on max temps, still preferring the MAV MOS values from upper 70s in northeast MO and west-central IL to 80-85 elsewhere. Again, this is all conditional on the rain event, so these will probably need further massaging. TES .LONG TERM... (Tonight through Monday) Issued at 406 AM CDT Tue Apr 26 2016 A complex forecast in the short term with multiple rounds of storms thru mid-week. Convection today will largely determine how events tonight will unfold. In general, have trended twd the NSSL WRF/local 4km WRF early in the period, then twd the GFS/ECMWF late tonight into Wed morning. The 06z/26 NAM actually trended twd this idea as well. The outflow boundary from today's convection is expected to push any activity S of the CWA this evening. As the trof over the Plains becomes more negatively tilted and the sfc boundary lifting nwd back into the area, expect more storms to move into the region late tonight. Mdls still prog near 1000 J/kg elevated CAPE, with enuf deep layer shear to support a threat for severe storms, mainly large hail given elevated storms. Flooding will be another threat tonight if storms today evolve as anticipated, with storms tonight traveling over the same region. Due to uncertainty in precip today and tonight, have held off on any headlines attm. Expect convection to be ongoing at the beginning of the period Wed along and N of the fnt. This convection is expected to push nwd as the upper trof rotates nwd. The wrmfnt associated with this system is expected to be draped across the central portions of the CWA and will provide a focus for storm development Wed afternoon as a s/w rotates thru the base of the trof. Cloud cover, and therefore heating, near the fnt are still uncertain with mdls depicting mid level warming that may keep the region capped. If this cap can be broken, supercells with large hail will be possible along this fnt, with what appears to be a triple point in central MO. The bulk of what develops shud be N of the area by around Midnight Thurs, but have kept higher PoPs to account for timing differences. Once this precip exits the area, expect much of Thurs and Fri dry. Active weather returns this weekend with sfc ridge building into the region on Mon bringing much cooler temps to the region. Tilly && .AVIATION... (For the 12z TAFs through 12z Wednesday Morning) Issued at 645 AM CDT Tue Apr 26 2016 Outside of some patchy MVFR CIGs in the north around UIN, VFR conditions (outside of TSRA) are expected to prevail for the TAF sites thru this evening. A cluster of TSRA is expected to roll down from the KS-MO-NE junction this morning and affect COU and the STL metro sites later this morning and early afternoon. A brief period of gusty winds at the onset is also expected. A frontal boundary is then anticipated to stall just north of I-70 for tonight and should promote low CIG formation for areas to the north, including UIN, with MVFR CIGs returning there and perhaps dropping into IFR category. Widespread rain and TSRA is then expected to overspread the region later this evening and overnight. TES && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 521 AM CDT TUE APR 26 2016 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-271200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-SAINT CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-SAINT CHARLES MO-FRANKLIN MO- SAINT LOUIS MO-SAINT LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-SAINT FRANCOIS MO-SAINTE GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 521 AM CDT TUE APR 26 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS TODAY...MAINLY LATE THIS MORNING AND AFTERNOON...WITH THUNDERSTORMS LIKELY LATE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS. WITH TWO MAIN EPISODES OF RAIN TODAY AND TONIGHT...LOCALIZED HEAVY RAINFALL IS ALSO POSSIBLE THAT MAY LEAD TO FLOODING IN AREAS THAT RECEIVE MULTIPLE ROUNDS OF PRECIPITATION. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE LIKELY WEDNESDAY AND WEDNESDAY NIGHT ACROSS MUCH OF THE REGION. SOME OF THESE THUNDERSTORMS MAY BE SEVERE CAPABLE OF PRODUCING TORNADOES...LARGE HAIL AND DAMAGING WINDS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TODAY AND TONIGHT. TILLY
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
206 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM TSTM WND DMG MEXICO 39.17N 91.87W
04/26/2016 AUDRAIN MO BROADCAST MEDIA
TELEPHONE LINES BLOWN DOWN.
&&
GOSSELINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
208 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 PM HAIL 2 E EUREKA 38.50N 90.61W
04/26/2016 E1.00 INCH ST. LOUIS MO AMATEUR RADIO
&&
GOSSELINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
211 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0208 PM HAIL 1 SE MARYLAND HEIGHTS 38.71N 90.46W
04/26/2016 E1.00 INCH ST. LOUIS MO TRAINED SPOTTER
NEAR INTERSECTION OF PAGE AVENUE AND LINDBERGH BLVD.
&&
GOSSELINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
218 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM TSTM WND GST 2 W FESTUS 38.22N 90.44W
04/26/2016 E50 MPH JEFFERSON MO TRAINED SPOTTER
&&
GOSSELINPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
221 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0215 PM HAIL BRIDGETON 38.77N 90.43W
04/26/2016 M0.88 INCH ST. LOUIS MO TRAINED SPOTTER
&&
PWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
223 PM CDT TUE APR 26 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0217 PM TSTM WND GST 1 SSW HAZELWOOD 38.76N 90.37W
04/26/2016 M60 MPH ST. LOUIS MO ASOS
&&
GOSSELINThe St Louis radar (KLSX), 62 km away, was scanning. The volume nearest the first event began at 19:30 UTC.
4 thunderstorm wind, 2 hail. Local standard time, as filed.
Thunderstorm winds blew down several trees around town.
Thunderstorm winds blew down several large tree limbs around town.
Thunderstorm winds blew down a couple of power lines on the south side of Venedy.
Thunderstorm winds moved a grain bin off of it's foundation.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Illinois in 2016Every state in 2016This day in weather historyWarnings in Illinois, April 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 640286, 640285, 640290, 640291, 640292, 640294.